I have recently developed light flashes which
can be seen with my left eye. I have hypothyroidism but it is stable; I have had it for twenty years.
More recently I developed high blood pressure
and have just started using caduet and preterax.
Within two months. my blood pressure went from
160 to 130.
I have had my eyes checked and my vision is normal. I am 61 and I am a female Canadian in Saudi Arabia.
My cholesterol is normal. What could be causing the flashing?
Welcome to the MedHelp forum!
Generally flashes, streaks of lights and star bursts are due to floating vitreous and less commonly due to aura of migraine and or retinal detachment (this must have been ruled out by retina specialists). Nothing can usually be done for this (floating vitreous) and patient has to learn to live with it. A migraine type called retinal migraine comes with these flashes only in absence of any noticeable headache. You could be having this and this can persist for hours together every day. Discuss with a migraine specialist and an eye specialist. Simply checking the power of the eye will not help. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.